MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID STEM STD SIZE 4; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: SMS SOLID STEM STD SIZE 4; HIP CEMENTLESS STEM
Catalog Number 01.36.044
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 october 2023: lot 2001919: (b)(4) items manufactured and released on 08-jun-2020.Expiration date: 2025-05-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.
 
Event or Problem Description
The patient had a primary hip surgery on (b)(6) 2021.On (b)(6) 2022, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon performed a washout and revised the head and liner.The surgery was completed successfully.Presently, on (b)(6) 2023, the patient came in reporting pain due to a loose stem and the cause is unknown.The surgeon revised the medacta stem and head with a new medacta stem and head and revised the cup and liner with a competitor cup and liner.The surgery was completed successfully.

Brand Name
STEM: SMS SOLID STEM STD SIZE 4
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18018914
Report Number3005180920-2023-00782
Device Sequence Number7677680
Product Code LZO
UDI-Device Identifier07630030888632
UDI-Public07630030888632
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2025
Device Catalogue Number01.36.044
Device Lot Number2001919
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight91 KG
Patient RaceWhite